Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 12, 2016, 9:41 AM EST for Niagara County, New York. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2016, 9:41 AM EST (14:41 UTC)
- Expired
- Jan 12, 2016, 11:30 AM EST
- In force
- 109 min
- Issued by
- NWS Buffalo, NY
County Niagara County, NY
The radar
The Buffalo radar (KBUF), 23 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WWUS81 KBUF 121441
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
941 AM EST TUE JAN 12 2016
NYZ001-010-121630-
NIAGARA-NORTHERN ERIE-
941 AM EST TUE JAN 12 2016
...A BAND OF LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN ERIE AND
NIAGARA COUNTIES...
AT 940 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF 1 TO 2 INCHES PER HOUR WAS MOVING INTO THE NIAGARA RIVER REGION
OF FAR WESTERN NIAGARA COUNTY. THIS BAND WILL CONTINUE TO MOVE
FURTHER INTO NIAGARA COUNTY AND FAR NORTHERN PORTIONS OF ERIE
COUNTY...INCLUDING SOME OF THE NORTHTOWNS BY NOON. SOME THUNDERSNOW
MAY OCCUR WITH THIS SNOW BAND.
LOCATIONS IMPACTED INCLUDE...
NIAGARA FALLS...NORTH TONAWANDA...LOCKPORT...
KENMORE...AMHERST...TONAWANDA...WILLIAMSVILLE AND GRAND ISLAND.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING. HELP OUT ROAD CREWS BY AVOIDING TRAVEL DURING
THIS EVENT.
LAT...LON 4312 7907 4314 7904 4325 7905 4328 7900
4332 7881 4337 7848 4337 7847 4308 7847
4289 7890 4299 7894 4296 7894 4300 7898
4305 7892 4306 7893 4308 7907
$$
ZAFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 12, 6:55 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 12, 6:55 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
655 AM EST TUE JAN 12 2016
.SYNOPSIS...
A CLIPPER WILL MOVE ACROSS THE REGION THIS MORNING AND BRING SOME
WIDESPREAD SNOW...WITH SOME LAKE ENHANCEMENT NORTHEAST OF THE LAKES
DURING THE AFTERNOON THROUGH EARLY EVENING. FOLLOWING THIS...
LOCALLY HEAVY LAKE EFFECT BANDS WILL MOVE TO THE SOUTHEAST OF THE
LAKES INTO WEDNESDAY... WITH A SHIFT OF THE SNOW BANDS TO THE
NORTH AGAIN LATE WEDNESDAY OR WEDNESDAY NIGHT. LAKE EFFECT SNOW IS
EXPECTED TO CONTINUE TO AFFECT PORTIONS OF WESTERN NEW YORK
THROUGH THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
WIDESPREAD LIGHT SNOW FROM A SYNOPTIC CLIPPER TYPE LOW PRESSURE
SYSTEM WILL DELIVER A COATING TO ABOUT AN INCH OF SNOW THROUGH
EARLY AFTERNOON. SOME LAKE ENHANCEMENT IS EXPECTED TO BEGIN TO TAKE
SHAPE NORTHEAST OF LAKE ERIE AROUND NOON AND THIS...COMBINED WITH A
FRONTAL PASSAGE LATER IN THE AFTERNOON SHOULD ALLOW FOR SOME SHORT-
LIVED BUT IMPRESSIVE SNOW RATES OVER THE NIAGARA FRONTIER. NORMALLY
THE CLIPPER WOULD ONLY DROP A FEW INCHES AS IT QUICKLY MOVES
THROUGH...BUT WITH LAKE EQUILIBRIUM LEVELS SOARING TO ABOVE 15000FT
WITH A WELL ALIGNED WSW FLOW...THE COMBINATION OF SYNOPTIC
SNOW...LAKE ENHANCEMENT...AND FRONTAL PASSAGE WILL AID TO BOOST THE
SNOW AMOUNTS ABOVE MODEL QPF. DAYTIME AMOUNTS SHOULD REACH 4-8
INCHES...MUCH OF THIS OCCURRING IN THE AFTERNOON HOURS...WITH LESSER
AMOUNTS OVER ORLEANS AND GENESEE COUNTIES.
LAKE EFFECT ENHANCEMENT MAY START TO TAKE SHAPE NORTHEAST OF LAKE
ONTARIO AS THE FLOW BEGINS TO BECOME SOUTHWESTERLY...AND WILL
THEREFORE START THE NEXT LAKE EFFECT WARNING IN THE AFTERNOON FOR
JEFFERSON AND LEWIS COUNTIES.
LAKE SNOWS WILL LINGER THIS AFTERNOON THROUGH EARLY EVENING ALONG
THE EASTERN/NORTHEASTERN PORTIONS OF THE LAKESHORE...IMPACTING THE
SOUTHERN HALF OF METRO BUFFALO AND ITS SOUTHERN SUBURBS ONWARD TO
THE SOUTHERN TIER COUNTIES AND ALSO NORTHERN LEWIS AND MOST OF
JEFFERSON COUNTIES...ESPECIALLY WATERTOWN AND FORT DRUM. TRAVEL WILL
BE DIFFICULT ALONG THE THRUWAY FROM BATAVIA TO BUFFALO AND ONWARD TO
THE NY/PA LINE AS WELL AS THE NORTHERN STRETCH OF I-81 LATE THIS
AFTERNOON AND EVENING.
THE SNOW BAND WILL BE ON THE MOVE SOUTHWARD AFTER 8PM TO 9PM AS
BOUNDARY LAYER FLOW BECOME NORTHWESTERLY. EXPECT AN INTENSIFICATION
OF THE LAKE SNOW...ESPECIALLY IN THE SOUTHEAST CORNER OF LAKE
ONTARIO WHERE THERE WILL BE AN UPSTREAM CONNECTION TO NORTHERN LAKE
HURON AND GEORGIAN BAY. THERE WILL LIKELY BE A SECONDARY PLUME
DEVELOPING ACROSS THE NIAGARA FRONTIER IN RESPONSE TO A CONTINUATION
OF LAKE SNOW FROM CENTRAL LAKE HURON.
TEMPERATURES TODAY WILL GENERALLY BE IN THE MID 20S TO LOWER 30S AS
SOMEWHAT MILDER CONDITIONS ACCOMPANY THE CLIPPER SYSTEM.
TEMPERATURES TONIGHT WILL FALL BACK TO THE MID TO LOWER TEENS...AND
SOME SINGLE NUMBERS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
...MORE LAKE EFFECT SNOW...
OFF LAKE ERIE...
GENERAL WESTERLY FLOW WEDNESDAY MORNING WILL FOCUS THE MOST INTENSE
LAKE BAND ACROSS CHAUTAUQUA AND WESTERN CATTARAUGUS COUNTIES. THIS
BAND WILL THEN DRIFT NORTHWARD INTO SOUTHERN ERIE AND WESTERN
WYOMING COUNTIES AS THE FLOW BACKS A BIT DURING THE AFTERNOON.
SNOWFALL RATES IN EXCESS OF 2 INCHES PER HOUR ARE LIKELY AS A SINGLE
INTENSE LAKE BAND IS EXPECTED.
BY WEDNESDAY NIGHT...THE LAKE BAND WILL CONTINUE TO DRIFT NORTH AND
WILL APPROACH THE METRO BUFFALO AND BATAVIA AREAS. FAVORABLE LAKE
PARAMETERS BEGIN TO DROP OFF SUGGESTING THERE WILL BE A WEAKENING
TREND TO THE LAKE SNOWS...BUT ACCUMULATIONS COULD STILL BE ON THE
ORDER OF A FEW INCHES.
THURSDAY...A CONTINUED DECREASE IN INTENSITY TO THE LAKE SNOW BAND
IS EXPECTED AS THERMAL PROFILES DO WARM. A GENERAL WEST SOUTHWEST
FLOW SHOULD MAINTAIN THE BAND IN BETWEEN BUFFALO-BATAVIA ON THE
NORTH END AND DUNKIRK-SPRINGVILLE ON THE SOUTH END.
OFF LAKE ONTARIO...
WEST NORTHWEST FLOW WEDNESDAY MORNING WILL FOCUS THE MOST INTENSE
LAKE BAND ACROSS SOUTHERN OSWEGO...NORTHERN CAYUGA...AND NORTHEAST
WAYNE COUNTIES. STRONG INSTABILITY MAY PRODUCE SNOWFALL RATES IN
EXCESS OF 3 INCHES PER HOUR. WEDNESDAY AFTERNOON THIS BAND SHOULD
REMAIN STRONG AS IT DRIFTS NORTHWARD ACROSS OSWEGO COUNTY.
BY WEDNESDAY NIGHT THE LAKE BAND WILL DRIFT FARTHER NORTH TO THE TUG
HILL REGION AND MAINTAIN ITS INTENSITY.
THURSDAY...A GRADUAL DECREASE WILL OCCUR IN THE OVERALL INTENSITY OF
THE LAKE BAND AS WARM AIR ADVECTION BEGINS. THE BAND SHOULD MAINTAIN
ITS POSITION ACROSS THE NORTHERN TUG HILL REGION TO NEAR WATERTOWN.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THURSDAY NIGHT AND FRIDAY SOME LIGHT SCATTERED SNOW SHOWERS MAY
LINGER ACROSS MUCH OF THE AREA AS A WARM FRONT MOVES SLOWLY
NORTHEAST ACROSS THE LOWER LAKES...BUT BY THIS TIME THE LAKE EFFECT
SNOW SHOULD HAVE ENDED AS THE AIRMASS ALOFT BECOMES TOO WARM TO
SUPPORT A LAKE RESPONSE.
FRIDAY NIGHT AND SATURDAY LATEST MODEL GUIDANCE CONTINUES TO SUGGEST
A STRONGER LOW WILL MOVE NORTHEAST OUT OF THE OHIO VALLEY WITH A
SURFACE LOW MOVING OVER OR JUST NORTHWEST OF BUFFALO. THIS WOULD
ALLOW A BRIEF PUSH OF MILDER AIR TO MOVE INTO THE REGION SATURDAY
WITH WITH ANY LIGHT SNOW POSSIBLY CHANGING OVER TO RAIN AS
TEMPERATURES APPROACH 40.
FOLLOWING THIS SYSTEM MUCH COLDER AIR WILL BUILD BACK IN FOR SUNDAY
AND MONDAY WITH RENEWED NORTHWEST FLOW LAKE EFFECT SNOW. THE 12Z GFS
SOLUTION WITH A STRONG LOW OVER SOUTHERN ONTARIO AND EXTENSIVE WRAP
AROUND SNOW FOR SUNDAY HAS LITTLE SUPPORT FROM THE ECMWF SOLUTION
AND FOR NOW WILL FOLLOW THE ECMWF IDEA.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
A CLIPPER SYSTEM WILL BRING A GENERAL SNOW TO THE AREA THIS
MORNING...WITH MVFR FLIGHT CONDITIONS IN THE WEST INITIALLY...THEN
LOWER CEILINGS SPREADING EASTWARD. AFTER AN ARCTIC FRONT FOLLOWING
THE CLIPPER CROSSES THE REGION DURING THE AFTERNOON HOURS...LAKE
ENHANCEMENT...AND THEN PURE LAKE EFFECT SNOW WILL COMMENCE...WITH
MORE CONCENTRATED AREAS OF IFR OR LOWER FLIGHT CONDITIONS WITHIN
BANDS OF LAKE EFFECT SNOW. THESE BANDS OF SNOW WILL BE NEAR
KBUF/KIAG AND KART EARLY AFTERNOON... DROPPING SOUTHWARD THROUGH
THE AFTERNOON AND EVENING HOURS. BY THE OVERNIGHT HOURS THE BAND
OF SNOW WILL BE IMPACTING THE KJHW AIRFIELD...WHILE OFF LAKE
ONTARIO...THE BAND OF SNOW WILL LINGER NEAR OR JUST SOUTH OF KART
THROUGH THE FIRST HALF OF THE NIGHT.
AFTER THE LAKE SNOW BANDS SHIFT SOUTHWARD AFTER 03Z... LARGELY
VFR FLIGHT CONDITIONS WILL EXIST ACROSS KBUF/KIAG/KROC AIRFIELDS.
THERE WILL BE POSSIBLE SNOW NEAR KIAG LATE TONIGHT FROM A
NORTHWEST FLOW OFF GEORGIAN BAY.
OUTLOOK...
WEDNESDAY...LAKE EFFECT SNOW SOUTHEAST OF THE LAKES.
THURSDAY...LAKE EFFECT SNOW EAST OR NORTHEAST OF THE LAKES.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
SATURDAY...VFR/MVFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.
&&
.MARINE...
AFTER A WEAKENING OF WINDS EARLY TODAY...EXPECT WINDS TO INCREASE
AGAIN TO GALE FORCE AS A CLIPPER MOVES ACROSS THE REGION. WINDS WILL
BECOME SOUTHWESTERLY...THEN VEER TO NORTHWESTERLY BEHIND THE CLIPPER
TONIGHT THROUGH WEDNESDAY BEFORE ONCE AGAIN WEAKENING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING FROM 1 PM THIS AFTERNOON TO 4 AM EST
THURSDAY FOR NYZ012-085.
LAKE EFFECT SNOW WARNING FROM 4 PM THIS AFTERNOON TO 1 PM EST
THURSDAY FOR NYZ007-008.
LAKE EFFECT SNOW WARNING FROM 6 PM THIS EVENING TO 1 PM EST
THURSDAY FOR NYZ006.
LAKE EFFECT SNOW WARNING FROM 8 PM THIS EVENING TO 7 PM EST
WEDNESDAY FOR NYZ004-005.
LAKE EFFECT SNOW ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING FOR NYZ002-011.
LAKE EFFECT SNOW WARNING FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING FOR NYZ001-010.
LAKE EFFECT SNOW WARNING FROM 1 PM THIS AFTERNOON TO 10 PM EST
WEDNESDAY FOR NYZ019-020.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST
WEDNESDAY FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
LEZ040-041.
GALE WARNING FROM 10 AM THIS MORNING TO 4 AM EST WEDNESDAY
FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM
EST WEDNESDAY FOR LOZ030.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
LOZ043>045.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 PM EST
WEDNESDAY FOR LOZ043>045-063>065.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 10 AM EST
WEDNESDAY FOR LOZ042-062.
&&
SYNOPSIS...WCH/ZAFF
NEAR TERM...WCH
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...THOMAS/WCH
MARINE...WCH/ZAFFHazardous weather outlook, Jan 12, 4:32 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 432 AM EST TUE JAN 12 2016 NYZ007-008-130945- JEFFERSON-LEWIS- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-010-130945- NIAGARA-NORTHERN ERIE- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-013-014-021-130945- MONROE-LIVINGSTON-ONTARIO-ALLEGANY- 432 AM EST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002-011-130945- ORLEANS-GENESEE- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-130945- WAYNE-NORTHERN CAYUGA- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-130945- OSWEGO- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-130945- CHAUTAUQUA-CATTARAUGUS- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-085-130945- WYOMING-SOUTHERN ERIE- 432 AM EST TUE JAN 12 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-130945- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 432 AM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-130945- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 432 AM EST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-130945- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 432 AM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-130945- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 432 AM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jan 12, 8:49 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
849 AM EST TUE JAN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 4 W LOWVILLE 43.79N 75.57W
01/12/2016 M21.0 INCH LEWIS NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1600195
DKLocal storm report, Jan 12, 8:50 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
850 AM EST TUE JAN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW ENE EAST AURORA 42.77N 78.62W
01/12/2016 M5.0 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1600196
DKLocal storm report, Jan 12, 8:59 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
859 AM EST TUE JAN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW LORRAINE 43.77N 75.96W
01/12/2016 E38.0 INCH JEFFERSON NY SOCIAL MEDIA
&&
EVENT NUMBER BUF1600197
DKLocal storm report, Jan 12, 9:10 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
910 AM EST TUE JAN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 3 E VARYSBURG 42.76N 78.25W
01/12/2016 M5.9 INCH WYOMING NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1600198
DKLocal storm report, Jan 12, 9:37 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
937 AM EST TUE JAN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW CONSTABLEVILLE 43.58N 75.45W
01/12/2016 M6.0 INCH LEWIS NY COCORAHS
&&
EVENT NUMBER BUF1600199
DKSpecial weather statement, Jan 12, 9:41 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
941 AM EST TUE JAN 12 2016
NYZ001-010-121630-
NIAGARA-NORTHERN ERIE-
941 AM EST TUE JAN 12 2016
...A BAND OF LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN ERIE AND
NIAGARA COUNTIES...
AT 940 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF 1 TO 2 INCHES PER HOUR WAS MOVING INTO THE NIAGARA RIVER REGION
OF FAR WESTERN NIAGARA COUNTY. THIS BAND WILL CONTINUE TO MOVE
FURTHER INTO NIAGARA COUNTY AND FAR NORTHERN PORTIONS OF ERIE
COUNTY...INCLUDING SOME OF THE NORTHTOWNS BY NOON. SOME THUNDERSNOW
MAY OCCUR WITH THIS SNOW BAND.
LOCATIONS IMPACTED INCLUDE...
NIAGARA FALLS...NORTH TONAWANDA...LOCKPORT...
KENMORE...AMHERST...TONAWANDA...WILLIAMSVILLE AND GRAND ISLAND.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING. HELP OUT ROAD CREWS BY AVOIDING TRAVEL DURING
THIS EVENT.
LAT...LON 4312 7907 4314 7904 4325 7905 4328 7900
4332 7881 4337 7848 4337 7847 4308 7847
4289 7890 4299 7894 4296 7894 4300 7898
4305 7892 4306 7893 4308 7907
ZAFFThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 7:25 PM EST | Special Weather Statement | BUF | Lewis | 110 min |
| Jan 11, 10:34 PM EST | Special Weather Statement | BUF | Jefferson, Lewis | 116 min |
| Jan 12, 12:55 AM EST | Special Weather Statement | BUF | Jefferson | 110 min |
| Jan 12, 11:35 AM EST | Special Weather Statement | BUF | Erie, Niagara | 85 min |
| Jan 12, 12:37 PM EST | Special Weather Statement | BUF | Genesee, Orleans, Wyoming | 83 min |
| Jan 12, 12:46 PM EST | Special Weather Statement | BUF | Cattaraugus | 89 min |
| Jan 12, 1:06 PM EST | Special Weather Statement | BUF | Livingston, Monroe | 24 min |
| Jan 12, 1:50 PM EST | Special Weather Statement | BUF | Allegany, Livingston, Monroe, Ontario, Wayne | 85 min |
| Jan 12, 2:57 PM EST | Special Weather Statement | BUF | Jefferson, Lewis, Oswego | 108 min |
| Jan 12, 3:49 PM EST | Lake Effect Snow Watch | BUF | Erie | 12 hr |
| Jan 12, 3:49 PM EST | Lake Effect Snow Advisory | BUF | Monroe | 21 hr |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.